Alert archive / Georgia / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 39, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at May 6, 1999, 4:29 PM EDT for Liberty County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 6, 1999, 4:29 PM EDT (20:29 UTC)
- Expired
- May 6, 1999, 5:00 PM EDT
- In force
- 31 min
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
County Liberty County, GA
The radar
The Charleston,SC radar (KCLX), 102 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 3:00 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.5 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 525 J/kg
- Mixed-layer CIN
- -384 J/kg
- Mixed-layer LCL
- 1230 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
999 WUUS1 KCHS 062032 SVRCHS GAC179-062100- BULLETIN...IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 429 PM EDT THU MAY 6 1999 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LIBERTY COUNTY IN SOUTHEASTERN GEORGIA * UNTIL 500 PM EDT * AT AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM IN EASTERN LIBERTY COUNTY NEAR I-95 AND HIGHWAY 17... MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SUNBURY AT 445 PM EDT LARGE HAIL IS LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS JAC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 2:45 PM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, May 6, 2:45 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 245 PM EDT THU MAY 6 1999 SCATTERED TSRA HV DEVELOPED OUT AHEAD OF MAIN LINE OF CONVECTION NOW MOVG THRU CNTL GA. 12Z ETA INIT IS OUT TO LUNCH WITH S/WV ALREADY THRU AREA AT 18Z AND SUBSIDENCE AT 00Z. DONT THINK THAT IS THE CASE. 12Z NGM ON THE OTHER HAND LOOKS PRETTY REASONABLE...WITH S/WV TRACKING THRU THE MIDLANDS THIS AFT AND EVE...WITH A SPOKE OF PVA GRADUALLY MOVG TWD THE CST TNGT. AVN H7 OMEGA IS IN PRETTY DECENT AGREEMENT WITH NGM THRU TNGT...AND WL BASICALLY GO WITH THAT SOLN. AT 17Z...LAPS LIS ARE -6 TO -8 ACROSS THE FA WHILE CAPES ARE RUNNING 1500 TO 2500 J/KG. HI THETA-ES AS WELL. MODELS ARE ALSO HAVING A TUFF TIME WITH S/WVS ROTATING AROUND THE BASE OF THE BROAD UPR TROF. WL NOT TRY TO TIME THOSE ATTM. FWC/FAN POP GUID IS IN GOOD AGREEMENT THRU THE PD AND WL GENLY GO W/CHC POPS THRU SAT AS FNTL BNDRY GRADUALLY DISSIPATES. WL GO WITH HIER POPS FOR INLAND CTYS TNGT AND MENTION THE POSSIBILITY FOR DAMG WINDS AND HAIL. WL GO W/SLGTLY LWR POPS ALG CST AND DEBATE ANY MENTION FOR SVR TIL ISSUANCE. CWF...NGM/AVN GUID LOOKS BETTER. SW WINDS LOOK GOOD THRU TIL MID SAT THEN BECM MORE WEST. WL CONT WINDS ARND 15 KTS. AVN HINTING AT CLOSE TO SCA CONDS TONIGHT...NOT GOING DOWN THAT ROAD. PRELIM CCF CHS EE 069/087 067/085 065 15444 SAV EE 071/088 067/087 064 15444 CHL EE 071/080 070/081 068 15444 NBC EE 070/082 068/084 066 15444 TJR/JCI
In the hours before
Special weather statement, May 6, 11:54 AM EDT, 4 hours 35 minutes before
GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>050-062200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1154 AM EDT THU MAY 6 1999 ...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON AND EVENING ACROSS PARTS OF SOUTHEAST GEORGIA AND SOUTHERN SOUTH CAROLINA... AN UPPER AIR DISTURBANCE PASSING WEST OF THE REGION COMBINED WITH A VERY WARM AND UNSTABLE AIR MASS WILL ASSIST THUNDERSTORM DEVELOPMENT OVER INLAND AREAS THIS AFTERNOON. A FEW THUNDERSTORMS COULD PRODUCE LOCALIZED WIND GUSTS IN EXCESS OF 60 MPH AND LARGE HAIL. THE GREATEST THREAT OF ISOLATED SEVERE THUNDERSTORMS WILL OCCUR OVER EAST CENTRAL GEORGIA AND THE SOUTHERN MIDLANDS OF SOUTH CAROLINA THROUGH THE AFTERNOON. HOWEVER ISOLATED SEVERE STORMS COULD DEVELOP IN A CORRIDOR FROM REIDSVILLE AND MILLEN IN SOUTHEAST GEORGIA TO LOCATIONS WEST OF INTERSTATE 95 IN SOUTHERN SOUTH CAROLINA BETWEEN 3 AND 6 PM THIS AFTERNOON. THESE POTENTIALLY STRONG TO SEVERE STORMS COULD AFFECT COASTAL AREAS AFTER 6 PM AND INTO THE EVENING. SPOTTER ACTIVATION IS NOT EXPECTED LATER THIS AFTERNOON OR EVENING... BUT MAY BE NEEDED DEPENDING ON HOW THIS EVENT UNFOLDS. TO STAY INFORMED...LISTEN TO THE LATEST STATEMENTS AND SHORT TERM FORECASTS FROM THE NATIONAL WEATHER SERVICE IN CHARLESTON ON NOAA WEATHER RADIO OR FROM LOCAL MEDIA OUTLETS. TJR
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 2:28 PM EDT | Severe Thunderstorm Warning | CHS | Bryan | 47 min |
| May 6, 2:35 PM EDT | Severe Thunderstorm Warning | CHS | Effingham | 60 min |
| May 6, 2:54 PM EDT | Severe Thunderstorm Warning | CHS | Bryan | 31 min |
| May 6, 3:02 PM EDT | Severe Thunderstorm Warning | CHS | Liberty | 48 min |
| May 6, 3:06 PM EDT | Severe Thunderstorm Warning | CHS | Chatham | 49 min |
| May 6, 4:35 PM EDT | Severe Thunderstorm Warning | CHS | Long | 50 min |
| May 6, 5:09 PM EDT | Severe Thunderstorm Warning | CHS | Liberty | 51 min |
| May 6, 5:25 PM EDT | Severe Thunderstorm Warning | CHS | Bryan | 45 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.